| Model Number |
VAMF3838C200TU |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Stroke/CVA (1770)
| Date of Event |
07/27/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the reported area of contrast noted near the proximal end of the device, which appeared to have resolved after implanting additional devices proximally, was confirmed.It is possible that this loss of seal may have contributed to expansion of the taa.The cause could not be determined.The anatomy at implant is unknown, earlier post-implant films were not available for review, and images during the recent tevar intervention were also not provided.It is possible that the loss of proximal seal was due to disease progression.It is also possible that the need to extend the devices distally and secure with endoanchors may have been caused by disease progression.The cause of the reported stroke also could not be determined.It is possible that this may have been procedure related during implant of the left carotid to left subclavian bypass, coiling of the lsa, and/or recent tevar, or related to a patient issue.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A valiant captivia was implanted in a patient for the endovascular treatment of a thoracic aneurysm.It was reported approximately one years post the index procedure, ct showed a type ia endoleak.Intervention was with a left carotid to left subclavian bypass and a further tevar procedure was completed to resolve the event.Vnmf3737c97tu was deployed distal to the left carotid artery and vnmf4040c103tu was then used to bridge the 37 x 37 x 97.Coiling of the origin of the left subclavian artery was completed during the index procedure.It was reported post the reintervention procedure the patient had several blood pressure related issues and had suffered a stroke.The patient was transferred to ir where the origin of the left carotid artery was stented.Several angiograms showed no obvious signs of intercranial thrombus.Per the physician the cause of the loss of seal is undetermined.The cause of the stroke was related to unstable blood pressure.No additional clinical sequelae were reported and the patient is fine.
Additional Manufacturer Narrative
Additional information received: it was reported an additional procedure was performed on (b)(6) 2019 where the physician elected to implant the 46 valiant stent graft and endoanchors prophylactically in the distal thoracic aorta.The physician felt the patient was going to lose distal seal and elected to treat the patient before a type ib endoleak may have developed.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
It was reported that the patient has developed a type ib endoleak due to disease progression.It was reported that during the procedure carried out eight months post the original evar procedure, the endoanchors were placed when the graft was extended to the celiac origin.The anchors were placed due to a short distal landing zone.It appeared as if the anchors did not properly penetrate the aortic wall and the aorta continued to dilate.If information is provided in the future, a supplemental report will be issued.